Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 76, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 13, 2007, 5:14 PM EDT for Westmoreland County, Pennsylvania. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2007, 5:14 PM EDT (21:14 UTC)
- Expired
- Jun 13, 2007, 6:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 72 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:28 PM EDT | HAIL 0.75 | Latrobe, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:24 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 132114 SVRPBZ PAC129-132215- /O.NEW.KPBZ.SV.W.0076.070613T2114Z-070613T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 514 PM EDT WED JUN 13 2007 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA... * UNTIL 615 PM EDT * AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR NEW ALEXANDRIA...MOVING SOUTHWEST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAGGALEY...HOSTETTER...WHITNEY...GREENSBURG...HARRISON CITY... JEANNETTE AND LYCIPPUS LAT...LON 4031 7915 4050 7956 4026 7975 4019 7947 $$
1 follow-up statement
000 WWUS51 KPBZ 132128 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 526 PM EDT WED JUN 13 2007 PAC129-132215- /O.CON.KPBZ.SV.W.0076.000000T0000Z-070613T2215Z/ WESTMORELAND PA- 526 PM EDT WED JUN 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR WESTMORELAND COUNTY... AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR FORBES ROAD..MOVING SOUTHWEST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITNEY...GREENSBURG...PLEASANT UNITY... CITY...GREENSBURG...PENN... WELTYTOWN...MUTUAL...LINCOLN HEIGHTS...WESTMORELAND CITY...IRWIN LAT...LON 4031 7915 4050 7956 4026 7975 4019 7947 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:50 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 13, 3:50 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 350 PM EDT WED JUN 13 2007 .SYNOPSIS... WEAK HIGH PRESSURE IS CENTERED OVER GREAT LAKES REGION AND CONTINUES TO INFLUENCE THE REGION WITH NORTHEAST FLOW. WORKING IN TANDEM IS A LOW PRESSURE SYSTEM OFF THE NERN SEABOARD. THIS LOW PROGGED TO CUT OFF PER GFS/NAM COMBINATION WILL CONTINUE TO SIT OFF THE NEW ENGLAND COAST INTO LATE SATURDAY. OVERALL LONGWAVE PATTERN WILL FLATTEN OUT INTO MORE ZONAL FLOW FOR THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... HAVE UPDATED TO REFLECT EXTENTION OF WATCH. SEVERE THREAT NOW COVERS ENTIRE CWA UNTIL 9PM. && .SHORT TERM /9 PM THIS EVENING THROUGH FRIDAY NIGHT/... WILL KEEP SLIGHT CHANCE POPS FOR THUNDERSTORMS THURSDAY WITH GFS SHOWING ANOTHER SHORTWAVE ROTATING SOUTHWARD ACROSS REGION. RISK FOR THUNDERSTORMS CONTINUES AS LOW OFF NEW ENGLAND COAST ELONGATES SOUTHWESTWARD INTO OUR AREA, KEEPING COOL H5 TEMPS IN PLACE FOR THE SHORT TERM. SURFACE HIGH AT THIS TIME LOOKS TO PROHIBIT ANY THUNDERSTORM CHANCE FRIDAY, LEAVING FRIDAY AND SATURDAY WITH PLEASANT WEATHER. LATE SATURDAY EVENING INTO MONDAY SHOWS A LOW PRESSURE SYSTEM WITH ASSOCIATED COLD FRONT MOVING INTO THE NORTHERN PARTS OF THE REGION FROM THE WEST. AT THIS TIME, TRENDED WITH LOWER POPS AS SYSTEM LOOKS SOMEWHAT MOISTURE STARVED, AS H5 LOW OFF OF NEW ENGLAND CONTINUES TO PROHIBIT INFLUX OF GULF MOISTURE. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AT THIS TIME, GUIDANCE INDICATES WEAK HIGH PRESSURE SYSTEM TO INFLUENCE THE REGION LATE INTO THE WEEKEND AND INTO EARLY NEXT WEEK RESULTING IN FAIR WEATHER INTO TUESDAY. AT THIS TIME, THE NEXT BEST CHANCE OF PRECIPITATION FALLS AROUND MIDWEEK NEXT WEEK. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... EXPECT SCATTERED TO BROKEN CUMULUS AROUND 4000 FEET THROUGH THIS EVENING WITH CONDITIONS LOWERING TO MVFR IN SCATTERED THUNDERSTORMS. POTENTIAL EXISTS FOR IFR CONDITIONS ALONG WITH LARGE HAIL AND WIND GUSTS AROUND 50KT IN STRONGEST CELLS THROUGH EARLY EVENING. PATCHY FOG WILL LOWER CONDITIONS TO IFR AGAIN EARLY THURSDAY MORNING ESPECIALLY ALONG RIVER VALLEYS. MAINLY VFR CONDITIONS WILL PREVAIL WITH WIDELY SCATTERED MVFR CONDITIONS IN THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. FOR FRIDAY THROUGH MONDAY EXPECT GENERALLY VFR CONDITIONS WITH A WEAK COLD FRONT BRINGING ISOLATED THUNDERSTORMS AND SOME MVFR/IFR CONDITIONS POSSIBLE SATURDAY NIGHT AND SUNDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 13, 4:05 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 405 PM EDT WED JUN 13 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-142015- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 405 PM EDT WED JUN 13 2007 ...SEVERE THUNDERSTORM WATCH 392 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A RISK OF SEVERE WEATHER LATE THIS AFTERNOON AND EVENING. A LOW PRESSURE SYSTEM LOCATED OVER THE EAST COAST WILL PUMP LOW LEVEL MOISTURE INTO THE AREA. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON. SOME STORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 13, 1:36 PM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 136 PM EDT WED JUN 13 2007 PAZ007>009-013>016-022-023-131830- ARMSTRONG PA-BUTLER PA-CLARION PA-FOREST PA-INDIANA PA-JEFFERSON PA-LAWRENCE PA-MERCER PA-VENANGO PA- 136 PM EDT WED JUN 13 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE INTO PARTS OF THE FOLLOWING COUNTIES...ARMSTRONG...INDIANA...BUTLER...JEFFERSON...VENANGO... FOREST...CLARION...MERCER AND LAWRENCE COUNTIES BY 330 PM. STRONG THUNDERSTORMS WERE DEVELOPING ACROSS NORTHERN PENNSYLVANIA. THEY WERE MOVING TO THE SOUTHWEST ABOUT 25 MPH. ALSO, A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE REGION UNTIL 900 PM. THE GREATEST THREAT FROM THESE STORMS WILL BE HAIL AND DAMAGING WINDS. LOOK FOR BRIEF HEAVY DOWNPOURS AS WELL. AND, REMEMBER, ALL THUNDERSTORMS CAN BE DEADLY AND DANGEROUS DUE TO LIGHTNING. BE ON THE ALERT FOR POSSIBLE WARNINGS AS THESE STORMS MOVE SOUTHWEST THIS AFTERNOON. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. KANE
Local storm report, Jun 13, 2:59 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
259 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL SHARON 41.23N 80.50W
06/13/2007 M0.88 INCH MERCER PA AMATEUR RADIO
NICKEL SIZE HAIL ON THE WEST SIDE OF SHARON.
&&
RKANELocal storm report, Jun 13, 4:03 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
403 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND DMG GREENVILLE 41.41N 80.38W
06/13/2007 MERCER PA AMATEUR RADIO
TREES AND POWER LINES DOWN.
0400 PM HAIL SALEM 40.90N 80.85W
06/13/2007 E0.88 INCH COLUMBIANA OH AMATEUR RADIO
&&Local storm report, Jun 13, 4:52 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
452 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL 8 WSW LISBON 40.73N 80.91W
06/13/2007 E1.00 INCH COLUMBIANA OH TRAINED SPOTTER
EAST ROCHESTER.
0430 PM TSTM WND DMG INDIANA 40.62N 79.16W
06/13/2007 INDIANA PA EMERGENCY MNGR
SEVERAL TREES DOWN.
0444 PM HAIL 5 N CARROLLTON 40.65N 81.09W
06/13/2007 E0.88 INCH CARROLL OH AMATEUR RADIO
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:16 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence, Mercer | 44 min |
| Jun 13, 3:31 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 74 min |
| Jun 13, 3:32 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 58 min |
| Jun 13, 4:13 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 62 min |
| Jun 13, 4:17 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 28 min |
| Jun 13, 4:41 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 64 min |
| Jun 13, 4:42 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 48 min |
| Jun 13, 4:47 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 58 min |
| Jun 13, 5:33 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 57 min |
| Jun 13, 5:44 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 46 min |
| Jun 13, 6:34 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 56 min |
| Jun 13, 6:46 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 44 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.